Alert archive / Missouri / Areal Flood Warnings in 2009

Areal Flood Warning 71, NWS St. Louis, MO

October 9, 20097 counties in Missouri

NWS St. Louis, MO issued this areal flood warning at Oct 9, 2009, 10:00 AM CDT for 7 counties in Missouri. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 9, 2009, 10:00 AM CDT (15:00 UTC)
Expired
Oct 10, 2009, 12:00 PM CDT
In force
26 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, MO, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.0 hours before the alert went out and 326 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
436 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Oct 9, 7:30 AM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Oct 9, 7:30 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
730 AM CDT FRI OCT 9 2009

.DISCUSSION...
/241 AM CDT FRI OCT 9 2009/

LEADING CONVECTIVE ELEMENTS CONTINUE TO SHIFT FURTHER SOUTH AND AWAY
FROM THE CWA...WITH ONLY LIGHT TO MODERATE STRATIFORM RAIN
REMAINING. AREAL FLOOD WARNINGS HAVE CURRENT FLOODING WELL IN HAND
AND WILL EXPIRE FLASH FLOOD WATCH WITH THE MORNING ZONE ISSUANCE.

RAIN WILL SLOWLY END FROM NORTHWEST TO SOUTHEAST TODAY AS THE LOW
AND FRONT CONTINUE TO MOVE SOUTH AND HIGH PRESSURE BEGINS TO BUILD
INTO THE REGION. HAVE FOLLOWED MOS GUIDANCE CLOSELY TODAY...WITH
LITTLE IF ANY DIURNAL RECOVERY TO TEMPERATURES.

HIGH PRESSURE BECOMES CENTERED ACROSS THE CWA BY 12Z SATURDAY.
CURRENT TEMPERATURES ARE BELOW FREEZING UNDER THE SURFACE HIGH. IF
WE HADNT JUST HAD 3 TO 6 INCHES OF RAINFALL ACROSS THE CWA I WOULD
PROBABLY BE ISSUING A FROST ADVISORY FOR TONIGHT...BUT SATURATED
GROUND AND MOIST BOUNDARY LAYER WILL ACT TO MODIFY THE AIR MASS.
THIS WILL KEEP FROST PATCHY AT BEST AND PROBABLY CONFINED TO JUST
OUR FAR NORTHERN COUNTIES WHICH DID NOT RECEIVE MUCH RAINFALL. I
WILL LET THE DAYSHIFT DETERMINE THE NEED FOR A FROST ADVISORY ACROSS
THE NORTH...AND ONLY INCLUDE PATCHY FROST FOR THOSE COUNTIES FOR NOW.

NEXT COLD FRONT DIVING SOUTH ACROSS MONTANA WILL MARCH ACROSS
MISSOURI AND ILLINOIS ON SATURDAY WITH A WIND SHIFT TO THE
NORTHWEST. BRIEF SOUTHERLY FLOW AHEAD OF THE FRONT MAY BE ENOUGH TO
PUSH TEMPERATURES INTO THE 60S BEFORE FROPA. EXPECT A DRY FRONTAL
PASSAGE.

LOW TEMPERATURES SUNDAY MORNING WILL CERTAINLY FLIRT WITH THE
FREEZING MARK ACROSS THE NORTHERN CWA...AND THERE IS SOME POTENTIAL
FOR FROST OR EVEN FREEZING CONDITIONS. FOR NOW...SURFACE HIGH IS
FORECAST TO BE CENTERED ACROSS WESTERN IOWA WHICH WOULD KEEP WIND AT
OR ABOVE 5KTS...LIMITING FROST POTENTIAL. IF THE HIGH WERE TO MOVE
FURTHER SOUTHEAST AND BECOME ANCHORED ACROSS MISSOURI AT 12Z...FROST
AND FREEZE ADVISORIES/WARNINGS WOULD BE NEEDED FOR SATURDAY
NIGHT/SUNDAY MORNING.

SIDED WITH COLDER MET GUIDANCE FOR SUNDAY AS COLD START AND
INCREASING CLOUD COVER IN THE AFTERNOON SHOULD LIMIT DIURNAL
TEMPERATURE INCREASE. WARM ADVECTION REGIME SETS UP SUNDAY AFTERNOON
THROUGH MONDAY AHEAD OF THE NEXT FRONT...WITH THE POTENTIAL OF RAIN
INCREASING AS WE HEAD INTO SUNDAY NIGHT AND MONDAY. THE COLD FRONT
WILL MOVE ACROSS THE CWA MONDAY AFTERNOON AND EVENING...WITH DRY
CONDITIONS RETURNING MONDAY NIGHT AND TUESDAY.

LOOKING TOWARD THE MIDDLE OF NEXT WEEK...GIVEN THE FACT IT HAS
RAINED THE PAST 3 THURSDAYS...PERIODICITY ALONE WOULD SUGGEST THE
LATEST GFS SOLUTION MAY BE CORRECT WITH ANOTHER STORM SYSTEM TAKING
AIM ON THE REGION NEXT THURSDAY AND FRIDAY.

CVKING

&&

.AVIATION...
/628 AM CDT FRI OCT 9 2009/

FOR THE 12Z TAFS...FEW CHANGES MADE TO PREVIOUS TAFS AS OVERALL
TRENDS APPEAR TO BE ON TRACK. IFR CIGS WILL GRADUALLY LIFT TO VFR
THIS AFTN AS THE LOW PRESSURE SYSTEM CONTINUES MOVING AWAY FROM
THE REGION AND HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. SOME
CONCERN FOR FOG DEVELOPMENT TONIGHT WITH FAVORABLE CONDITIONS OF
ABUNDANT SOIL MOISTURE...CLRG SKIES JUST BEFORE SUNSET...AND
WINDS BCMG LGT/VAR UNDER INFLUENCE OF HIGH PRESSURE CENTER TO THE
N. INTRODUCED PREVAILING MVFR VSBYS AFTER 06Z AT ALL SITES HOWEVER
THIS WILL NEED TO BE REEVALUATED BY SUBSEQUENT SHIFTS.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Oct 9, 3:52 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
352 AM CDT FRI OCT 9 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
352 AM CDT FRI OCT 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

RUNOFF FROM YESTERDAYS HEAVY RAIN WILL CONTINUE TO FLOOD LOCAL
STREAMS...CREEKS AND RIVERS. LOW LYING AREAS AND LOW WATER
CROSSINGS MAY ALSO EXPERIENCE FLOODING OR STANDING WATER.

PATCHY FROST IS POSSIBLE TONIGHT ACROSS NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS. ELSEWHERE...PATHCY FOG WILL LIKELY DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FREEZING TEMPERATURES ARE POSSIBLE SUNDAY MORNING ACROSS NORTHEAST
MISSOURI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

In the hours before

Local storm report, Oct 9, 7:11 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
711 AM CDT FRI OCT 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0711 AM     HEAVY RAIN       1 ESE AUXVASSE          39.01N  91.88W
10/09/2009  M5.63 INCH       CALLAWAY           MO   TRAINED SPOTTER

            5.63 INCHES OF RAIN SO FAR WITH 2.78 INCHES OF RAIN IN
            THE PAST 24 HOURS

&&

EVENT NUMBER LSX0900232

KANOFSKY
Local storm report, Oct 9, 7:25 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
725 AM CDT FRI OCT 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0722 AM     FLOOD            WESTPHALIA              38.44N  92.00W
10/09/2009                   OSAGE              MO   LAW ENFORCEMENT

            ROAD CLOSURE DUE TO FLOODING AT THE SOUTH END OF
            WESTPHAILA WHERE MAIN ST BECOMES CR615. DEPUTY REPORTS
            WATER UP TO THE HEIGHT OF CAR BUMPERS.

&&

EVENT NUMBER LSX0900233

KANOFSKY
Local storm report, Oct 9, 8:22 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
822 AM CDT FRI OCT 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0821 AM     HEAVY RAIN       DU BOIS                 38.22N  89.21W
10/09/2009  M3.50 INCH       WASHINGTON         IL   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

EVENT NUMBER LSX0900234

TRUETT
Local storm report, Oct 9, 8:24 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
824 AM CDT FRI OCT 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0823 AM     HEAVY RAIN       COLLINSVILLE            38.68N  90.00W
10/09/2009  E3.70 INCH       MADISON            IL   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

EVENT NUMBER LSX0900235

TRUETT
Local storm report, Oct 9, 8:33 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 AM CDT FRI OCT 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0831 AM     HEAVY RAIN       7 S STEELVILLE          37.87N  91.36W
10/09/2009  M4.20 INCH       CRAWFORD           MO   TRAINED SPOTTER

            STORM TOTAL SO FAR. THIS AMOUNT INCLUDES 1.5 INCHES
            THAT FELL BETWEEN 830 PM LAST NIGHT AND CURRENT TIME.

&&

EVENT NUMBER LSX0900236

TRUETT
Local storm report, Oct 9, 8:40 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
840 AM CDT FRI OCT 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0838 AM     HEAVY RAIN       6  SE SULLIVAN          38.15N  91.09W
10/09/2009  M5.30 INCH       WASHINGTON         MO   TRAINED SPOTTER

            36 HOUR RAINFALL TOTAL

&&

EVENT NUMBER LSX0900237

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 8:56 PM CDTRiver Flood WarningLSXLincoln13 hr
Oct 8, 9:23 PM CDTRiver Flood WarningLSXReynolds37 hr
Oct 8, 10:44 PM CDTRiver Flood WarningLSXCrawford40 hr
Oct 8, 10:44 PM CDTRiver Flood WarningLSXCrawford, Washington35 hr
Oct 8, 10:44 PM CDTRiver Flood WarningLSXFranklin, Jefferson3 days
Oct 8, 10:44 PM CDTRiver Flood WarningLSXJefferson, Saint Louis35 hr
Oct 8, 10:44 PM CDTRiver Flood WarningLSXJefferson, Saint Louis35 hr
Oct 8, 10:44 PM CDTRiver Flood WarningLSXJefferson, Saint Louis35 hr
Oct 8, 10:44 PM CDTRiver Flood WarningLSXJefferson35 hr
Oct 8, 10:44 PM CDTRiver Flood WarningLSXFranklin4 days
Oct 8, 10:50 PM CDTAreal Flood WarningLSXCrawford, Franklin, Iron, Jefferson, Madison, Reynolds and 4 more12 hr
Oct 9, 8:50 AM CDTRiver Flood WarningLSXCallaway, Osage26 hr
Oct 9, 8:50 AM CDTRiver Flood WarningLSXGasconade, Montgomery49 hr
Oct 9, 8:50 AM CDTRiver Flood WarningLSXGasconade, Montgomery37 hr
Oct 9, 12:01 PM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Cole, Franklin, Gasconade and 6 more7 hr
Oct 9, 4:07 PM CDTFrost AdvisoryLSXAudrain, Boone, Callaway, Cole, Knox, Lewis and 7 more16 hr

Nearby

Areal Flood Warnings in Missouri, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.